Alert archive / Utah / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 3, 2004, 6:54 PM MDT for Box Elder County, Utah. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 6:54 PM MDT (00:54 UTC)
- Expired
- Jun 3, 2004, 7:30 PM MDT
- In force
- 36 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Box Elder County, UT
The radar
The Salt Lake City radar (KMTX), 136 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 0.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 3788 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
355 WUUS55 KSLC 040054 SVRSLC UTC003-040130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 653 PM MDT THU JUN 3 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR HIGH WINDS FOR... WEST CENTRAL BOX ELDER COUNTY IN UTAH * UNTIL 730 PM MDT * AT 549 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH HIGH WINDS 14 MILES SOUTHWEST OF ETNA...OR ABOUT 53 MILES NORTH OF WENDOVER...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER ETNA AT 710 PM MDT OVER GROUSE CR AT 720 PM MDT STRONG WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE WITH THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4152 11421 4138 11405 4175 11356 4192 11400
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:20 PM MDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 3, 3:20 PM MDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 320 PM MDT THU JUN 3 2004 .SYNOPSIS...AN UNSEASONABLY WARM AIRMASS WILL REMAIN OVER THE AREA THROUGH SATURDAY. A COOL UPPER TROUGH WILL APPROACH THE AREA LATE SUNDAY AND MONDAY. && .DISCUSSION...MAIN MESSAGE FOR THE NEXT FEW DAYS IS UNSEASONABLY WARM TEMPERATURES DUE TO STRONG RIDGE OVER THE AREA. A SERIES OF WEAK SHORT WAVES WILL ROTATE INLAND THROUGH THIS RIDGE AHEAD OF BROAD COLD TROUGH THAT MOVES INTO N. ROCKIES LATE IN THE WEEKEND. A COUPLE OF THESE WEAK TROUGHS MOVING THROUGH THIS AFTERNOON AND LATER TONIGHT. AIRMASS QUITE UNSTABLE DUE TO STEEP LAPSE RATES ABOVE 700 MB...BUT VERY LITTLE LOW LEVEL MOISTURE SO CONVECTION WILL BE HIGH BASED AND GENERALLY CONFINED TO THE NORTHERN AND CENTRAL MOUNTAINS. MUCH LESS INSTABILITY OVER THE SOUTHWEST SO GENERALLY CLEAR THERE NEXT COUPLE OF DAYS. ONE OF THE AFOREMENTIONED SHORT WAVES BRINGS A SURFACE BOUNDARY INTO THE AREA FRIDAY AFTERNOON AND THEN BECOMES STATIONARY ACROSS CENTRAL UT. THIS COULD FOCUS CONVECTION MORE OVER CENTRAL UT FRIDAY AFTERNOON/EVENING AND TRIM A DEGREE OR TWO FROM FRIDAY MAX TEMPS NORTH OF THE BOUNDARY. BOUNDARY RETREATS BACK NORTH OF THE AREA BY SATURDAY AFTERNOON AND THEN COMES BACK THROUGH AGAIN AS A DRY COLD FRONT SATURDAY NIGHT OR SUNDAY WHICH WILL AGAIN COOL THE NORTH SLIGHTLY ON SUNDAY. THIS 2ND SURGE ON SUNDAY IS ASSOCIATED WITH THE ENTRY OF A SIGNIFICANT TROUGH/JET SYSTEM INTO THE N. ROCKIES LATE IN THE WEEKEND. MUCH STRONGER FLOW ALOFT AND FAVORABLE PRESSURE GRADIENT SOUTH OF THE STALLED COLD FRONT WILL PRODUCE POTENTIALLY EXTREME FIRE CONDITIONS OVER SOUTHERN UT SUNDAY/MONDAY. 12Z GFS FINALLY BRINGS THE UPPER TROUGH THROUGH ON WED...BUT CONFIDENCE IS LOW IN ACTUAL TIMING AND EXTENT OF PRECIP THREAT FROM THIS FEATURE SO FAR OUT...SO CURRENT FORECAST MAINLY LOWERS THE TEMPERATURES TUE/WED WITHOUT REGARD TO PRECIP THREAT. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. ID...NONE. WY...NONE. && DUNN
Hazardous weather outlook, Jun 3, 6:30 AM MDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 630 AM MDT THU JUN 3 2004 UTZ012>021-041400- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH- 630 AM MDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHWEST UTAH. .DAY ONE... TODAY HOT TEMPERATURES AND VERY LOW HUMIDITY ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING WITH BREEZY CONDITIONS DEVELOPING AT SOME LOCALES. THIS COMBINATION WILL CAUSE LOCALIZED EXTREME FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY VERY LOW HUMIDITIES AND GUSTY WINDS ARE EXPECTED TO DEVELOP OVER THE SOUTHERN HALF OF UTAH SUNDAY AND MONDAY AFTERNOONS. THIS MAY CONTINUE INTO TUESDAY.
Nearby
Severe Thunderstorm Warnings in Utah, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.